MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent dislodgement occurred.The target lesion was located in the right iliac vessel.A 8.0x40x75cm express ld iliac / biliary was advanced to treat the lesion.However, when the physician pulled back the device for stent placement, the stent came off of the balloon.All devices were removed and the stent was successfully removed from access site.The procedure was completed was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned with the stent detached from the balloon.The customer's 5fr guide catheter was returned for analysis and was found to be ruptured at approximately 53mm proximal of the distal end of the device.The balloon was noted to be tightly folded and had not been subjected to positive pressure.A visual and microscopic examination identified no issues with the balloon material that could have contributed to the complaint incident.The device was returned with the stent completely detached from the balloon catheter.The stent struts were noted to be bent along its entire length.Severe damage was noted at one end of the stent.This type of damage is consistent with excessive force being applied to the stent.No other issues were identified with the stent that could potentially have contributed to the complaint incident.A visual and microscopic examination identified no issues with the tip of the device during analysis that could have contributed to the complaint incident.A visual and tactile examination identified no issues with the shaft that could potentially have contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8808085
Report Number2134265-2019-08495
Device Sequence Number2693406
Product Code NIO
UDI-Device Identifier08714729392279
UDI-Public08714729392279
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2022
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0023765606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR